Mississippi, 2001Flash Flooding in Mississippi, December 12, 2001
December 12, 2001 · NWS JAN · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 12, 1:00 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 12, 1:00 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST WED DEC 12 2001
MAINLY UPDATED ZONES TO REMOVE ALL BECOMING WORDING IN THE
SOUTHWEST. ALSO...REDUCED POPS IN CENTRAL ZONES AS LINE HAS BEEN
VERY SLOW TO PROGRESS EASTWARD.
.JAN...
MS...FFA ALONG/W OF A GRENADA-YAZOO CITY-VICKSBURG-BUDE LINE
TIL WEDNESDAY NIGHT.
LA...FFA ALL NE ZONES WEDNESDAY.
AR...FFA ALL EXTREME SE ZONES WEDNESDAY.
32In the hours before
Special weather statement, Dec 12, 12:35 PM CST, 2 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CST WED DEC 12 2001
...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL SPREAD SOUTH AND EAST OVER THE LOWER
MISSISSIPPI RIVER VALLEY THROUGH TONIGHT. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT WEST OF A
LINE FROM ABBOTT...TO FLOWOOD...TO BUDE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL TO ONE INCH
IN DIAMETER. HOWEVER...THROUGH 4 PM TODAY...ATMOSPHERIC
CONDITIONS WILL BECOME CONDUCIVE FOR TORNADOES TO DEVELOP WEST OF
THE MISSISSIPPI RIVER AND SOUTH OF A LINE FROM DAVIS ISLAND
LOUISIANA...TO TENSAS BLUFF...TO WINNSBORO.
A SLOW-MOVING COLD FRONT WILL PUSH THROUGH THE CENTRAL AND
SOUTHERN PLAINS AND WILL MOVE ACROSS EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH
TONIGHT. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH THE
FRONT...AS MIDDLE AND UPPER LEVEL JET DYNAMICS INTENSIFY OVER THE
REGION. WITH ABUNDANT GULF MOISTURE AND AN UNSTABLE AIRMASS IN
PLACE UNSETTLED WEATHER WILL PERSIST THROUGH EARLY THURSDAY.
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON...MAINLY
FOR THE MISSISSIPPI DELTA REGION OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA... AND MISSISSIPPI.
...FLOODING...
A FLASH FLOOD WATCH CONTINUES IN EFFECT TODAY AND TONIGHT FOR
AREAS GENERALLY WEST OF A GRENADA TO YAZOO CITY TO VICKSBURG TO
BUDE LINE. SINCE MANY RIVERS AND CREEKS WILL REMAIN NEAR
BANK-FULL...THE THREAT FOR ADDITIONAL FLOODING IN THE DELTA
REGION WILL BE ENHANCED AS THUNDERSTORMS DEVELOP AND MAY OCCUR
REPEATEDLY OVER THE SAME LOCATIONS THROUGH EARLY TONIGHT.
OTHERWISE...THE LOCALLY HEAVY RAINS ARE FORECAST TO SPREAD ACROSS
EAST AND THE REST OF SOUTH MISSISSIPPI TONIGHT.
A LARGE AREA OF MODERATE TO HEAVY RAIN IS EXPECTED TO SPREAD
SLOWLY EASTWARD TODAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE
LIKELY IN THE WATCH AREA THROUGH MIDNIGHT WITH LOCALLY HIGHER
TOTALS POSSIBLE. ELSEWHERE...AMOUNTS SHOULD AVERAGE 1 TO 2 INCHES
THROUGH EARLY THURSDAY. RAINFALL COULD PERSIST OVER MAINLY SOUTH
AND EAST MISSISSIPPI DURING THE DAY THURSDAY AND ADDITIONAL
WATCHES MAY BE NEEDED.
IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST
WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY
FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED
LATER TODAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Dec 12, 1:38 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CST WED DEC 12 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MS FLOODING
12/12/01 BOLIVAR WATER IN AN APARTMENT
COMPLEX...SEVERAL STREETS
FLOODED... REPORTED BY
COUNTY EOC AND SO
0130 PM LA FLOODING
12/12/01 MOREHOUSE SEVERAL ROADS WITH TWO
FEET OF WATER ON THEM AND
ABOUT TO BE
CLOSED...REPORTED BY SO
0135 PM AR FLOODING
12/12/01 ASHLEY COUNTY ROAD 12
UNDERWATER...SEVERAL
OTHER ROADS HAVE MINOR
FLOODINGFlash Flood, Bolivar
- When
- December 12, 2:45 PM CST to 5:00 PM CST
- Where
- Bolivar County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.796, -90.880 (the zone’s center; the record gives no point)
Many roads were flooded across the county.
Flash Flood, Washington
- When
- December 12, 2:45 PM CST to 4:30 PM CST
- Where
- Washington County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.284, -90.947 (the zone’s center; the record gives no point)
Several roads were flooded, especially across northern portions of the county..
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, December 12 to 20, 20011 death · $900,000 · 1 event
- Avalanche in Alaska, December 12, 20011 death · 1 injured · 1 event
- Tornadoes in Texas, December 12, 2001$400,000 · F1 · 2 events
- Tornado in Louisiana, December 12, 2001$100,000 · F1 · 1 event
- Tornado in Louisiana, December 12, 2001$50,000 · F1 · 1 event
- Blizzard in Oregon, December 12 to 13, 2001$100,000 · 1 event
- Heavy Snow in Montana, December 12 to 14, 20015 events
- Flooding in Tennessee, December 12, 2001$4,000 · 4 events
- High Wind in Oregon, December 12 to 14, 200183 kt wind · 4 events
- Heavy Snow in Idaho, December 12 to 14, 20014 events
- Heavy Snow in Washington, December 12 to 13, 20014 events
- Tornado and Flash Flood in Louisiana, December 12, 2001$11,000 · F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273938, 5273939.